Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Periods after abortion. Heavy bleeding continuously. Why haven't I got periods after that?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
i had contacted health care magic before....about my problem....i got abortion on 14th of XXXXXXX this year and then i got my periods on 18 th of feb with heavy bleeding for 7-8 days continously.and still now...i dont get my next accordind to cycle it may be on 16 or 17 th march.please reply what may be the cause.?..
Posted Tue, 22 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for posting your query.
A delay in the periods with a heavy bleeding is most commonly seen due to mild hormonal disturbance in the body.
Since your periods are overdue, pregnancy needs to be ruled out.
You need to get a urine for pregnancy test done with the early morning sample of your urine.
If the pregnancy is ruled out and periods do not come then other causes need to be considered.
The other reasons of delayed periods may be hormonal imbalance, emotional upset, anxiety, stress, or other medical conditions that affect the ovaries, uterus, hypothalamus, or pituitary gland. Hypothyroidism, post pill amennorhea , polycystic ovarian syndrome are other causes that may be the considered.
Please visit your gynecologist to undergo physical check up and also to undergo relevant investigations required in your case to find out the cause so that treatment can be given accordingly.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Periods after abortion. Heavy bleeding continuously. Why haven't I got periods after that? 8 hours later
i dont have intercourse after my last periods and ther is no pain in abdomen or anything like that.still,is there any probality of pregnancy?
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for writing again.
If you did not have intercourse after your periods last time then pregnancy is ruled out. The delay in periods is likely to be due to stress, anxiety or hormonal imbalance. You can wait for 5-7 days for your periods to start spontaneously. If that does not happen then you can visit your gynecologist who will prescribe the appropriate treatment.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Periods after abortion. Heavy bleeding continuously. Why haven't I got periods after that? 2 days later
i got a slight pain in two sides of my upper abdomen and a slight burning effect in my vaginal this any cause related to my menstrual health irregularity or due to this burning summer.please answer.
Answered by Dr. Rakhi Tayal 2 hours later
The burning sensation in the vagina or upper abdomen is not likely to be related to the delay in your periods.
It can be caused by an infection in the vaginal opening. A vaginal swab culture will help in diagnosis. Meanwhile maintain a good hygiene and have plenty of fluids orally.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor